Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

August 30, 2018Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 30, 2018, 3:21 PM CDT for Williamson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2018, 3:21 PM CDT (20:21 UTC)
Expired
Aug 30, 2018, 3:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Williamson County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS84 KOHX 302021
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
321 PM CDT THU AUG 30 2018
 
TNZ027-059-302045-
Williamson TN-Davidson TN-
321 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brentwood, or 7 miles northeast of Franklin, moving west at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Bellevue, Antioch and Leipers Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3605 8658 3602 8659 3601 8661 3600 8662
      3598 8661 3597 8662 3594 8662 3592 8663
      3590 8662 3587 8663 3588 8700 3615 8695
TIME...MOT...LOC 2021Z 099DEG 9KT 3598 8673 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:39 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 30, 2:39 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
239 PM CDT Thu Aug 30 2018

.DISCUSSION...

A few showers and thunderstorms are ongoing at forecast time.  The
focus for a majority of this afternoon's activity looks like it
should be on Cumberland Plateau, with a few spotty showers elsewhere
across Middle TN.  This morning's OHX sounding showed better mid-
level lapse rates than yesterday and while there isn't any shear to
speak of, storms could become a little more robust this afternoon. I
don't expect anything severe, but one or two could provide strong
gusty winds. With PW values at 1.85 inches and very little storm
motion expected, brief heavy downpours are likely, as well.

The forecast thinking over the last couple of days suggested that
today would have good thunderstorm coverage across the mid-state.
While we're not done with today, models indicate that Middle TN
could become wedged between two upper level ridges tomorrow.  This
weakness in the upper level pattern above us might suggest better
thunderstorm coverage might actually occur tomorrow.  Similar
concerns would prevail, with strong gusty winds and locally heavy
rainfall for any storms that develop.

The rest of this forecast package is going to become rinse and
repeat, starting Saturday.  As the ridge to our west retrogrades and
the one over the Atlantic seaboard becomes the dominate feature,
we'll settle back into a scattered afternoon/early evening
thunderstorm pattern. Storms will be driven by diurnal heating and
outflow boundaries each day, which means storms should die off by
9 or 10 each evening and any storms that develop will carry the
potential to produce strong gusty winds and locally heavy
rainfall. Afternoon highs will fluctuate a little each day based
on where it rains, but top out mainly in the low 90s through the
middle of next week.

&&

.AVIATION...
18Z TAF DISCUSSION.

Conditions look to mainly be VFR this TAF period, with chances for
isolated showers and thunderstorms this afternoon into the early
evening. Have in VCTS for all terminals this afternoon as models
still have mainly isolated cells over the area and may miss
terminals. Winds will be southerly during the afternoon but will
become light and variable this evening and overnight. Some MVFR
fog may be possible at KCSV, but may spread to other areas
depending on where showers and storms develop this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  89  71  90  72 /  20  50  20  30  10
Clarksville    70  88  70  88  70 /  20  40  20  20  10
Crossville     67  82  66  82  66 /  30  50  30  40  20
Columbia       70  87  69  88  70 /  20  50  20  30  10
Lawrenceburg   68  86  68  87  68 /  20  50  20  40  20
Waverly        69  88  69  88  71 /  20  40  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Barnwell
Hazardous weather outlook, Aug 30, 5:20 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
520 AM CDT Thu Aug 30 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-311030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
520 AM CDT Thu Aug 30 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

55

In the hours before

Special weather statement, Aug 30, 2:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
251 PM CDT THU AUG 30 2018

TNZ027-059-062-302015-
Rutherford TN-Williamson TN-Davidson TN-
251 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL
315 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 12 miles east of Franklin, moving west at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Oak Hill and
Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3601 8650 3586 8656 3587 8686 3610 8679
TIME...MOT...LOC 1951Z 104DEG 10KT 3595 8662

Barnwell
Special weather statement, Aug 30, 3:03 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT THU AUG 30 2018

TNZ064-065-078-302030-
De Kalb TN-Warren TN-White TN-
303 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHEASTERN WARREN AND WESTERN WHITE COUNTIES UNTIL 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Sparta, moving northwest at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Doyle and Rock Island State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 8543 3580 8556 3581 8557 3580 8559
      3581 8560 3580 8560 3579 8561 3579 8560
      3578 8560 3573 8571 3588 8591 3602 8566
      3601 8565 3602 8564 3604 8561
TIME...MOT...LOC 2003Z 126DEG 10KT 3584 8564

Barnwell
Special weather statement, Aug 30, 3:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
319 PM CDT THU AUG 30 2018

TNZ063-064-078-302100-
Cannon TN-De Kalb TN-Warren TN-
319 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE KALB...NORTHERN
WARREN AND SOUTHEASTERN CANNON COUNTIES UNTIL 400 PM CDT...

At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville, moving northwest at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McMinnville, Smithville and Centertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3577 8563 3562 8593 3577 8611 3595 8581
TIME...MOT...LOC 2019Z 135DEG 9KT 3574 8584

Barnwell
Special weather statement, Aug 30, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
321 PM CDT THU AUG 30 2018

TNZ027-059-302045-
Williamson TN-Davidson TN-
321 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brentwood, or 7 miles northeast of Franklin, moving west at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Bellevue, Antioch and Leipers Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3605 8658 3602 8659 3601 8661 3600 8662
      3598 8661 3597 8662 3594 8662 3592 8663
      3590 8662 3587 8663 3588 8700 3615 8695
TIME...MOT...LOC 2021Z 099DEG 9KT 3598 8673

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:30 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis60 min
Aug 30, 2:14 PM CDTAreal Flood AdvisoryOHXFentress, Overton, Pickett, Putnam2 hr
Aug 30, 2:51 PM CDTSpecial Weather StatementOHXWilliamson24 min
Aug 30, 3:03 PM CDTSpecial Weather StatementOHXDeKalb27 min
Aug 30, 3:19 PM CDTSpecial Weather StatementOHXWarren41 min
Aug 30, 3:29 PM CDTSpecial Weather StatementOHXWhite46 min
Aug 30, 3:35 PM CDTAreal Flood AdvisoryOHXDeKalb, Van Buren, Warren, White115 min
Aug 30, 3:49 PM CDTSpecial Weather StatementOHXWilliamson26 min
Aug 30, 3:54 PM CDTSpecial Weather StatementOHXCannon36 min
Aug 30, 4:40 PM CDTSpecial Weather StatementOHXCannon35 min
Aug 30, 4:46 PM CDTSpecial Weather StatementOHXWilson29 min
Aug 30, 5:14 PM CDTSevere Thunderstorm WarningOHXDavidson31 min
Aug 30, 5:42 PM CDTAreal Flood AdvisoryOHXSumner63 min
Aug 30, 5:52 PM CDTSevere Thunderstorm WarningOHXRobertson23 min
Aug 30, 5:54 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson36 min
Aug 30, 5:55 PM CDTSevere Thunderstorm WarningOHXSumner35 min
Aug 30, 6:11 PM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner64 min
Aug 30, 6:25 PM CDTAreal Flood AdvisoryOHXCheatham, Robertson65 min
Aug 30, 6:46 PM CDTSpecial Weather StatementOHXRobertson44 min
Aug 30, 6:49 PM CDTSpecial Weather StatementOHXHickman26 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.